Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 61, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 29, 2017, 11:23 AM CDT. It took effect at May 29, 2017, 1:00 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2017, 11:23 AM CDT (16:23 UTC)
- In effect from
- May 29, 2017, 1:00 PM CDT
- Expired
- May 29, 2017, 3:14 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 29, 10:22 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, May 29, 10:22 AM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1022 AM CDT Mon May 29 2017
.DISCUSSION...
Did a quick update due to winds strengthening in the wake of the
storm system that moved through earlier this morning. Due to
winds, went with a Gale Warning and Wind Advisory along the coast.
Also, tide rapidly increased to 3 feet MSL, therefore, went with
high rip current risk and Coastal Flood Warning. Winds are already
diminishing and may cancel Gale Warning and/or Wind Advisory
early. Feel that tides will remain abv 2 feet for several hours.
&&
.PREVIOUS DISCUSSION... /Issued 609 AM CDT Mon May 29 2017/
DISCUSSION...12z Aviation Discussion is below synoptic
discussion.
Have cancelled the Flash Flood Watch as heavy rain has shifted
east off the coast. Light rain over the watch area continues to
diminish in areal coverage and additional intense rainfall is not
anticipated. Thus...the Flash Flood Watch was cancelled.
AVIATION...Back edge of large precip shield should be east of
KCRP/KALI by start of TAF period...and east of KVCT by mid mrng.
KLRD to remain dry this mrng. Only iso to perhaps sct SHRA/TSRA
possible this aftn across the region...but areal coverage xpctd
to be too sparse to mention in TAFs. Generally VFR CIGs today
with brief periods of MVFR CIGs possible. Better chances of MVFR
CIGs occrng by late in the TAF period. Weak ESErly sfc winds...vrb
at times.
PREVIOUS DISCUSSION... /Issued 429 AM CDT Mon May 29 2017/
SHORT TERM (Today though Tonight)...
An intense MCS /and prolific lightning producer/ has pushed off
the Middle/Lower TX Coast as of writing with post event light to
moderate rain occurring in its wake. The nocturnal MCS has worked
over the atmosphere pretty good and this should limit much in the
way of convective development today. Ongoing light/moderate rain
should continue to gradually dissipate through the rest of the
night.
A weak quasi-stationary boundary is currently draped along the
northern edge of the CWA this morning...and is prog to drift NW
through the day. With the boundary remaining north of the
area...and moisture depth remaining high...an isolated to perhaps
scattering of showers and thunderstorms in the afternoon cannot be
ruled out...but coverage should generally by limited today.
Lack of any significant forcing aloft...and boundary remaining NW
of the CWA...should limit much /if any/ precip development
tonight.
Max temps today are very tricky and current fcst values may be too
low if some clearing occurs during the day.
Note: Flash Flood Watch may be cancelled early once steadier rains
dissipate further.
LONG TERM (Tuesday through Sunday)...
The potential for unsettled weather may continue into the
extended part of the forecast. Moisture decreases slightly on
Tuesday but daytime heating may be enough to generate isolated to
scattered convection. By Wednesday, a shortwave trough will move
out of Mexico and then into the Southern Plains by Thursday.
Moisture improves further on Wednesday with PW values climbing
around 1.8 to 1.9 inches. Chances for showers and storms will
increase again Wednesday into Thursday and will keep 50 to 60 pops
in the forecast for now. Occasional disturbances embedded in
westerly flow aloft will move across the state through the
weekend. Diurnally driven convection will persist Friday through
Sunday and slight to low end end chance pops seem reasonable at
this time. Chances for showers and storms could also be aided by
another frontal boundary late in the period, but there is plenty
of time to sort out those details.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 84 71 86 72 85 / 40 20 40 30 50
Victoria 82 70 86 71 85 / 30 20 30 30 50
Laredo 84 70 87 71 86 / 30 20 40 30 50
Alice 82 69 87 71 86 / 30 20 40 30 50
Rockport 84 73 84 75 84 / 50 20 40 30 50
Cotulla 85 70 87 72 86 / 30 20 30 30 50
Kingsville 84 71 87 72 86 / 40 20 40 30 50
Navy Corpus 83 74 85 77 84 / 50 20 40 30 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Warning until 6 PM CDT this evening For the
following zones: Aransas...Calhoun...Kleberg...Nueces.
High Rip Current Risk until 6 PM CDT this evening For the
following zones: Aransas...Calhoun...Kleberg...Nueces.
Wind Advisory until noon CDT today For the following zones:
Aransas...Calhoun...Kleberg...Nueces...Refugio...San
Patricio.
GM...Small Craft Advisory until 1 PM CDT this afternoon For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM...Waters from Baffin Bay to Port
Aransas from 20 to 60 NM...Waters from Port Aransas to
Matagorda Ship Channel from 20 to 60 NM.
Gale Warning until 11 AM CDT this morning For the following
zones: Bays and Waterways from Baffin Bay to Port Aransas...
Bays and Waterways from Port Aransas to Port O'Connor...
Coastal waters from Baffin Bay to Port Aransas out 20 NM...
Coastal waters from Port Aransas to Matagorda Ship Channel
out 20 NM...Waters from Baffin Bay to Port Aransas from 20
to 60 NM...Waters from Port Aransas to Matagorda Ship
Channel from 20 to 60 NM.
&&
TE/81...SHORT TERMHazardous weather outlook, May 29, 9:04 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 904 AM CDT Mon May 29 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301415- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 904 AM CDT Mon May 29 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A high risk of rip currents will exist today along Gulf- facing beaches. A Coastal Flood Warning is in effect through the afternoon for Gulf facing beaches for tides of 2 to 3 feet above MSL. A Gale Warning is in effect until 11 AM CDT for bays and coastal waters. A Small Craft Advisory is in effect untill 1 PM CDT for bays and coastal waters. A Wind Advisory is in effect until Noon for the coastal counties. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A moderate risk of rip currents will exist Tuesday along Gulf- facing beaches. Isolated to scattered showers and thunderstorms are possible across the region through the end of the week. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE
In the hours before
Special weather statement, May 29, 8:09 AM CDT, 3 hours 14 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 809 AM CDT Mon May 29 2017 TXZ242>247-291515- Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, Mathis, Rockport, Refugio, Woodsboro, and Port Lavaca 809 AM CDT Mon May 29 2017 ...MODERATE TO STRONG WIND THIS MORNING ALONG THE COAST... A STORM SYSTEM THAT MOVED ACROSS THE AREA EARLIER THIS MORNING HAS RESULTED IN A MODERATE TO STRONG EASTERLY WIND ALONG THE COASTAL COUNTIES. WINDS WILL GENERALLY BE 20 TO 25 MPH WITH GUSTS TO AROUND 35 MPH. THIS IS EXPECTED TO ONLY LAST THROUGH LATE MORNING WITH WINDS DIMINISHING BY AROUND NOON. TE
Local storm report, May 29, 9:43 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
943 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM TSTM WND GST CORPUS CHRISTI NAS 27.69N 97.29W
05/29/2017 M52 MPH NUECES TX ASOS
ASOS AT NAS CORPUS CHRISTI MEASURED 52 MPH WINDS.
&&
EVENT NUMBER CRP1700164
ANMLocal storm report, May 29, 11:18 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1118 AM CDT MON MAY 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM NON-TSTM WND GST 1 E PORT ARANSAS 27.83N 97.05W
05/29/2017 M61 MPH GMZ250 TX C-MAN STATION
PORT ARANSAS NDBC STATION REPORTED 53 KTS WINDS.
&&
EVENT NUMBER CRP1700165
ANMThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Special Weather Statement | CRP | Dimmit | 42 min |
| May 28, 7:08 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 52 min |
| May 28, 7:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 28, 8:28 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 27 min |
| May 28, 8:54 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| May 28, 9:16 PM CDT | Special Weather Statement | CRP | La Salle | 29 min |
| May 28, 9:54 PM CDT | Special Weather Statement | CRP | La Salle | 36 min |
| May 28, 10:29 PM CDT | Special Weather Statement | CRP | La Salle | 31 min |
| May 28, 10:30 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| May 28, 11:00 PM CDT | Special Weather Statement | CRP | La Salle | 30 min |
| May 28, 11:16 PM CDT | Special Weather Statement | CRP | Webb | 29 min |
| May 28, 11:39 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 51 min |
| May 28, 11:48 PM CDT | Areal Flood Advisory | CRP | Webb | 117 min |
| May 29, 12:03 AM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| May 29, 12:09 AM CDT | Special Weather Statement | CRP | Goliad | 36 min |
| May 29, 12:11 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 49 min |
| May 29, 12:29 AM CDT | Severe Thunderstorm Warning | CRP | Webb | 16 min |
| May 29, 12:54 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Webb | 36 min |
| May 29, 1:17 AM CDT | Tornado Warning | CRP | Duval | 17 min |
| May 29, 1:23 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg | 41 min |
| May 29, 1:33 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 117 min |
| May 29, 1:38 AM CDT | Flash Flood Watch | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 4 hr |
| May 29, 1:41 AM CDT | Special Weather Statement | CRP | San Patricio | 34 min |
| May 29, 1:50 AM CDT | Special Weather Statement | CRP | Nueces | 25 min |
| May 29, 1:59 AM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 2 hr |
| May 29, 2:08 AM CDT | Special Weather Statement | CRP | Jim Wells, Kleberg | 37 min |
| May 29, 2:14 AM CDT | Special Marine Warning | CRP | 61 min | |
| May 29, 2:19 AM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 29, 2:19 AM CDT | Severe Thunderstorm Warning | CRP | Duval, Jim Wells, Kleberg, Nueces | 41 min |
| May 29, 2:26 AM CDT | Special Weather Statement | CRP | Nueces, San Patricio | 34 min |
| May 29, 2:30 AM CDT | Special Marine Warning | CRP | 60 min | |
| May 29, 2:34 AM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| May 29, 2:34 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 41 min |
| May 29, 2:54 AM CDT | River Flood Warning | CRP | Nueces | 35 hr |
| May 29, 2:58 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 29, 3:01 AM CDT | Special Weather Statement | CRP | Kleberg | 29 min |
| May 29, 3:11 AM CDT | Special Marine Warning | CRP | 34 min | |
| May 29, 3:15 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces, San Patricio | 45 min |
| May 29, 3:18 AM CDT | Tornado Warning | CRP | Kleberg | 27 min |
| May 29, 3:37 AM CDT | Special Marine Warning | CRP | 53 min | |
| May 29, 4:16 AM CDT | Special Marine Warning | CRP | 89 min | |
| May 29, 4:31 AM CDT | Special Marine Warning | CRP | 59 min | |
| May 29, 5:15 AM CDT | Areal Flood Warning | CRP | Nueces | 2 hr |
| May 29, 5:42 AM CDT | Special Marine Warning | CRP | 63 min | |
| May 29, 7:56 AM CDT | Small Craft Advisory | CRP | 42 min | |
| May 29, 8:35 AM CDT | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 3 hr |
| May 29, 8:38 AM CDT | Gale Warning | CRP | 2 hr | |
| May 29, 8:38 AM CDT | Small Craft Advisory | CRP | 7 hr | |
| May 29, 9:02 AM CDT | Coastal Flood Warning | CRP | Aransas, Calhoun, Kleberg, Nueces | 4 hr |
| May 29, 9:02 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 9 hr |
| May 29, 11:23 AM CDT | Gale Warning | CRP | 97 min |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.